MAUDE Adverse Event Report: VITREQ BV VITREQ; 25G BRUSH BACKFLUSH INSTRUMENT

VITREQ BV VITREQ; 25G BRUSH BACKFLUSH INSTRUMENT
Model Number BF25.D02
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the investigation conclusions.
 
Event or Problem Description
On december 8, 2025, bvi vitreq was informed of an issue concerning our product, bf25.D02.According to the customer, the silicone tip was found to be missing prior to use during the procedure.At that time, the complaint was considered not reportable, and a product return was initiated.After the product was received and evaluated, it was concluded that, contrary to the initial allegation, the backflush was most likely used during surgery and that the tip detached at some point during the procedure.As far as bvi is currently aware, there was no patient impact.The most likely scenario is that the surgeon immediately noticed that the tip had detached and removed the tip remnants from the eye as part of the ongoing procedure.Although none of the information received to date indicates that harm occurred, the failure mode has the potential to cause serious injury if it recurs.Therefore, the event is considered reportable to the competent authorities as a device malfunction.
 
Additional Manufacturer Narrative
Vitreq b.V.Has investigated the complaint in accordance with the established internal procedure.The visual inspection of the returned part revealed that the device does contain a silicone tip; however, the tip seems to be cut off.Remains of the tip are still visible.The production records of the involved lot were reviewed and no anomalies were found in relation to the investigated failure.Based on that we could exclude a manufacturing deficiency related to the product in question and concluded the failure mode is inherent to the design of soft-tipped devices and an ifu warning is in place "carefully insert the instrument into the cannula, too much friction may cause delicate parts to separate.Always check the instrument on damage during and after surgery." and therefore, this event is classified as user handling.No corrective or preventive actions are deemed necessary.Vitreq will continue to monitor any feedback from our customers and take appropriate action if unfavourable trends are observed.

Brand Name
VITREQ
Common Device Name
25G BRUSH BACKFLUSH INSTRUMENT
Manufacturer (Section D)
VITREQ BV
seggelant-noord 2
vierpolders, zuid-holland 3237 MG
NL  3237 MG
Manufacturer (Section G)
VITREQ BV
seggelant-noord 2
vierpolders, zuid-holland 3237 MG
NL   3237 MG
Manufacturer Contact
christian neele
seggelant-noord 2
vierpolders, zuid-holland 3237 -MG
NL   3237 MG
MDR Report Key23942628
Report Number3012037425-2026-00001
Device Sequence Number16142024
Product Code HMX
UDI-Device Identifier88719214220910
UDI-Public(01)88719214220910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBF25.D02
Device Catalogue NumberN/A
Device Lot Number20246069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown